MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHSTATION S8 EM CRANIAL SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHSTATION S8 EM CRANIAL SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735668
Medical Device Problem Codes Imprecision (1307); Poor Quality Image (1408)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been returned to the manufacturer for analysis.Part not returned.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial resection.It was reported that images were missing slices along with bad image quality.Site successfully registered the patient but were inaccurate when verifying registration.Auto-refine attempted without resolution.There was no impact to patient.There was a reported delay to the procedure of less than 1 hour due to this issue.
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that the system performed as intended and no hardware parts were replaced.The system then passed the system checkout and was found to be fully functional.The patient archives were sent to the manufacturer and upon review, it was discovered that the patient had 9 registrations with error metrics above 1.9.All of the trace registrations showed the pattern of the nose off onto the patients left cheek.The model of the exam appeared to have missing slices shown as solid block.The quality of model most likely caused trace registration to be inaccurate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The navigation system was checked out with no findings.The patient archives were reviewed, showing that the exam was missing slices, and provided photos showed that the exam was labeled as "not optimal for stealth." there were no indications of a software malfunction.Engineering commented that the site did not likely adhere to imaging protocols.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION S8 EM CRANIAL SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7853264
Report Number1723170-2018-04435
Device Sequence Number1950436
Product Code HAW
UDI-Device Identifier00643169877016
UDI-Public00643169877016
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735668
Device Catalogue Number9735668
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/13/2018
08/13/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date11/05/2018
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight79